Topologies of nodal sets of random band limited functions

Peter Sarnak, Igor Wigman

Research output: Chapter in Book/Report/Conference proceedingChapter

12 Scopus citations

Abstract

It is shown that the topologies and nestings of the zero and nodal sets of random (Gaussian) band limited functions have universal laws of distribution. Qualitative features of the supports of these distributions are determined. In particular the results apply to random monochromatic waves and to random real algebraic hyper-surfaces in projective space.

Original languageEnglish (US)
Title of host publicationContemporary Mathematics
PublisherAmerican Mathematical Society
Pages351-365
Number of pages15
DOIs
StatePublished - 2016

Publication series

NameContemporary Mathematics
Volume664
ISSN (Print)0271-4132
ISSN (Electronic)1098-3627

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Keywords

  • Band limited functions
  • Nodal domains
  • Nodal sets
  • Random Gaussian fields
  • Random measures
  • Scaling limit

Fingerprint

Dive into the research topics of 'Topologies of nodal sets of random band limited functions'. Together they form a unique fingerprint.

Cite this